Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 69, NWS Northern Indiana

August 25, 2018Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Aug 25, 2018, 3:21 PM EDT for Cass County, Miami County, Wabash County, Indiana. It took effect at Aug 25, 2018, 9:42 PM EDT. It was in force for 7 min.

The area

The outline as issued.

The facts

Issued
Aug 25, 2018, 3:21 PM EDT (19:21 UTC)
In effect from
Aug 25, 2018, 9:42 PM EDT
Expired
Aug 25, 2018, 9:49 PM EDT
In force
7 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Wabash (WABI3). The gauge peaked at 12.78 ft at Aug 25, 2018, 5:00 PM EDT.

actionminormoderate10152008/2508/2608/27
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

973 
WGUS43 KIWX 251921
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
321 PM EDT Sat Aug 25 2018

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Wabash River at Wabash affecting Cass...Miami and Wabash Counties
  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties

.Recent heavy rainfall has led to rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-103-169-261920-
/O.NEW.KIWX.FL.W.0069.180826T0142Z-180827T1648Z/
/WABI3.1.ER.180826T0142Z.180826T0600Z.180826T1648Z.NO/
321 PM EDT Sat Aug 25 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Wabash River at Wabash
* from this evening to Monday afternoon.
* At 2 PM Saturday the stage was 12.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage Saturday night and
  crest near 14.5 feet around  2 AM Sunday August 26 and fall below 
  flood stage around 12 PM Sunday August 26.
* At 14.0 feet...Lowland flooding begins in rural Wabash County.

&&

LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
      4078 8582                       

$$

INC017-085-103-169-183-261920-
/O.NEW.KIWX.FL.W.0070.180825T2247Z-180827T0600Z/
/NMCI3.1.ER.180825T2247Z.180826T0000Z.180826T0600Z.NO/
321 PM EDT Sat Aug 25 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Eel River at North Manchester
* from this evening to late Sunday night.
* At 2 PM Saturday the stage was 9.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Saturday evening 
  and crest near 11.4 feet around  8 PM Saturday August 25 and fall 
  below flood stage around  2 AM Sunday August 26.
* At 11.0 feet...The river is at flood stage, minor agricultural 
  flooding occurs.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$
1 follow-up statement
072 
WGUS83 KIWX 260149
FLSIWX


Flood Statement
National Weather Service Northern Indiana
949 PM EDT Sat Aug 25 2018

...The Flood Warning is cancelled for the following rivers...
 
  Wabash River at Wabash affecting Cass...Miami and Wabash Counties
 
This will be the last statement for this high water event.

INC017-103-169-260219-
/O.CAN.KIWX.FL.W.0069.000000T0000Z-180827T1648Z/
/WABI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM EDT Sat Aug 25 2018

The Flood Warning is cancelled for
  The Wabash River at Wabash
* At 8 PM Saturday the stage was 12.3 feet
* Flood stage is 14.0 feet.
* Forecast...The river crested below flood stage at 12.8 feet 
  Saturday afternoon. The river will continue falling.


&&

LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
      4078 8582                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 25, 3:12 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 25, 3:12 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
312 PM EDT Sat Aug 25 2018

.SYNOPSIS...
Issued at 312 PM EDT Sat Aug 25 2018

Scattered storms are possible again late this evening and there is a
chance for isolated severe weather. Hot and humid conditions will
then arrive for tomorrow with highs near 90 and heat indices in the
mid to upper 90s that will continue through Tuesday. There is
another low chance for storms Sunday night with an isolated threat
for severe weather across Michigan.

&&

.SHORT TERM...(This Evening through Tonight)
Issued at 312 PM EDT Sat Aug 25 2018

Bulk of morning activity has pushed out of our area and left us
stabilized for the afternoon. Still some minor convection just south
of our CWA with modest LLJ/moisture advection ongoing but this
activity should remain subdued through the late afternoon. Main item
of concern is for potential redevelopment of convection later this
evening. Atmosphere is highly worked over with strong inversion
noted on hi-res/rapid update forecast soundings and supported by
degree of stratus over the region. Midlevel trough is also exiting
with building AVA/synoptic subsidence particularly by later tonight.
However...upstream airmass is extremely moist in the lower levels
with solid mid 70s surface dewpoints, very high 850mb theta-e values
and good advection in southwest flow. Midlevel lapse rates are not
stellar but do increase to over 6 C/km by later this evening.
SPC/RAP mesoanalysis indicates over 2500 J/kg of MLCAPE just
upstream that will advect into at least our western zones by later
this evening. Being largely driven by degree of low level
moisture...don't expect a significant reduction in available
instability after sunset. 0-6km bulk shear values will also be
around 30-35 kts on upwind side of exiting trough and there is a
high degree of shear (directional and speed) in the lowest 1-3 km.
If storms develop...there is potential for supercells capable of
producing severe weather but the the threat is highly conditional.
Forcing remains virtually nonexistent...depending on very subtle
warm front/differential heating boundary with no large-scale
mid/upper level support. The best chances for our area appear to be
in the 00-06Z period primarily west of I-69 (though stronger cells
could persist into our east after 06Z with sufficient warm/moist air
advection). Hail is likely to be the main threat (particularly later
in the overnight) given some near-surface stabilization but can't
entirely rule out damaging wind gusts or an isolated tornado if
storms develop early enough in the evening given very moist low
levels and 0-1km shear values. All of this is predicated on storms
developing which is questionable and coverage will be low even if
they do...leading to a low confidence forecast.

&&

.LONG TERM...(Sunday through Saturday)
Issued at 312 PM EDT Sat Aug 25 2018

Anticipate Sunday will be primarily dry as ridge builds further over
the region and any lingering nocturnal convection slowly dissipates.
However, still need to keep an eye on our northern zones during the
evening and overnight. Surface temps near 90F, dewpoints in the mid
70s, and decent midlevel lapse rates (especially over MI due to EML
advecting eastward) will yield extreme instability values. Much of
the area will of course remain capped by strong inversion but models
still indicate a weak shortwave crossing the Great Lakes overnight
that will weaken the cap across our north and support another strong
LLJ/theta-e surge. Modest westerlies (deep-layer shear) and very
high instability will certainly support some severe potential over
Michigan but main question for our area will be does any of this
activity clip our counties. Based on latest guidance...there is a
low chance in our MI counties but appears best chances will remain
just north of our CWA. Confidence remains low however as parent wave
is just now ejecting into the Plains and could still see some
changes in the next 24 hours.

Other main story for Sun will be heat and humidity. Heat indices
will flirt with advisory criteria of 100F...particularly in our W/SW
but bulk of the area likely to remain just shy. Heat and humidity
continue through Tue but still showing max heat indices just below
advisory criteria with mid/upper 90s.

Cold front arrives Tue night/Wed with next chance of rain and
storms. Numerous showers/storms expected but severe weather appears
unlikely given poor diurnal timing and northward displacement of
primary PV anomaly. Expect cooler, drier, and less humid conditions
thereafter, though SW flow looks to return by next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 129 PM EDT Sat Aug 25 2018

Low clouds in wake of earlier convection continue to linger at
KSBN but a nice hole in the cloud deck has opened at KFWA. Tricky
forecast all around with cloud/flight conditions this afternoon
and possibility of more convection this evening. Stayed optimistic
and slowly trended KSBN to VFR by 23z. KFWA likely to see MVFR
cigs move back in before lifting to VFR late. This remains
questionable if VFR can be reached but sided toward latest
optimistic HRRR. Next challenge is whether any additional
convection can fire this evening north of weak boundary with low
level jet kicking in. Hires guidance indicates good chance of
development but that is conditional on clouds mixing and some
heating taking place late this afternoon. For now decided to leave
out of tafs given high uncertainty. Best chance looks to be closer
to KSBN between 00-04z if storms indeed develop.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...Beach Hazards Statement until 5 PM EDT this afternoon for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 5 PM EDT this afternoon for LMZ043.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Lashley

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 25, 5:17 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
517 AM EDT Sat Aug 25 2018

INZ003>009-012-014-016>018-MIZ078>081-OHZ001-002-004-005-015-016-
260945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Marshall-Kosciusko-Whitley-Allen IN-Cass MI-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
517 AM EDT Sat Aug 25 2018 /417 AM CDT Sat Aug 25 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms this morning may produce locally heavy rain.
Scattered thunderstorms are expected to redevelop this evening. An
isolated strong to severe storm capable of hail is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are likely to redevelop along and north of
the highway 30 corridor late Sunday afternoon and evening. Some of
these may be strong to severe with a threat of large hail and
damaging winds.

Heat indicies of 95 to 100 are likely Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Sunday.

MIZ077-260945-
Berrien-
517 AM EDT Sat Aug 25 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Thunderstorms this morning may produce locally heavy rain.
Scattered thunderstorms are expected to redevelop this evening. An
isolated strong to severe storm capable of hail is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are likely to redevelop along and north of
the highway 30 corridor late Sunday afternoon and evening. Some of
these may be strong to severe with a threat of large hail and
damaging winds.

Heat indicies in the mid 90s are likely Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Sunday.

INZ013-015-020-022>027-032>034-OHZ024-025-260945-
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Van Wert-Allen OH-
517 AM EDT Sat Aug 25 2018 /417 AM CDT Sat Aug 25 2018/

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms this morning may produce locally heavy rain.
Scattered thunderstorms are expected to redevelop this evening. An
isolated strong to severe storm capable of hail is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms are possible north of highway 24 late Sunday
afternoon and evening. A few of these may be strong to severe with a
threat for large hail and damaging winds.

Heat indicies of 95 to 100 are likely Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ043-046-260945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
517 AM EDT Sat Aug 25 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Thunderstorms are likely this morning.

Hazardous conditions are expected for small craft through this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are likely to redevelop late Sunday
afternoon and evening. Some of these may be strong to severe with a
threat of large hail and damaging winds.

In the hours before

Local storm report, Aug 25, 11:09 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT SAT AUG 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     HEAVY RAIN       1 SW SEVASTOPOL         41.11N 86.04W
08/25/2018  M3.36 INCH       KOSCIUSKO          IN   MESONET

            MESONET STATION AKRNT, 1 SW SEVASTOPOL.

1039 AM     HEAVY RAIN       LIGONIER                41.46N 85.59W
08/25/2018  M2.84 INCH       NOBLE              IN   MESONET

            MESONET STATION LGNRL, LIGONIER.

1040 AM     HEAVY RAIN       NORTH MANCHESTER        41.00N 85.77W
08/25/2018  M2.25 INCH       WABASH             IN   PUBLIC

1036 AM     HEAVY RAIN       1 SSE ROANN             40.89N 85.92W
08/25/2018  M2.09 INCH       WABASH             IN   MESONET

            MESONET STATION D6448, 1 SSE ROANN.

1040 AM     HEAVY RAIN       2 E BUNKER HILL         40.65N 86.06W
08/25/2018  M2.08 INCH       MIAMI              IN   MESONET

            MESONET STATION BINKR, 2 E BUNKER HILL.

1045 AM     HEAVY RAIN       2 SW WARSAW             41.21N 85.87W
08/25/2018  M2.00 INCH       KOSCIUSKO          IN   MESONET

            MESONET STATION E5412, 2 SW WARSAW.

&&
Local storm report, Aug 25, 1:10 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 PM EDT SAT AUG 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       2 SE SERVIA             40.78N 85.71W
08/25/2018  M2.98 INCH       WABASH             IN   TRAINED SPOTTER

1217 PM     HEAVY RAIN       HUNTINGTON              40.88N 85.51W
08/25/2018  M2.06 INCH       HUNTINGTON         IN   EMERGENCY MNGR

&&
Local storm report, Aug 25, 1:40 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT SAT AUG 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HEAVY RAIN       1.5 SW PERU             40.74N 86.09W
08/25/2018  M3.84 INCH       MIAMI              IN   TRAINED SPOTTER

&&
Local storm report, Aug 25, 2:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
248 PM EDT SAT AUG 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       1 NNE WINONA LAKE       41.24N 85.80W
08/25/2018  M2.41 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

&&

MCD
Local storm report, Aug 25, 2:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 PM EDT SAT AUG 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       AKRON                   41.04N 86.02W
08/25/2018  M2.01 INCH       FULTON             IN   TRAINED SPOTTER

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:24 AM EDTSpecial Weather StatementIWXWabash36 min
Aug 25, 7:14 AM EDTSpecial Weather StatementIWXAllen, DeKalb, Whitley31 min
Aug 25, 7:54 AM EDTSpecial Weather StatementIWXDeKalb, LaGrange, Noble, Steuben21 min
Aug 25, 8:16 AM EDTSpecial Weather StatementIWXAdams, Huntington, Wells29 min
Aug 25, 8:59 AM EDTSpecial Weather StatementIWXAllen, Huntington, Wells31 min
Aug 25, 9:22 AM EDTAreal Flood AdvisoryIWXAdams, Allen, Huntington, Kosciusko, Wabash, Wells and 1 more4 hr
Aug 25, 3:21 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley26 hr

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.